MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD TI 5.5X480; SPINE ROD

MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD TI 5.5X480; SPINE ROD
Catalog Number 03.50.403
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department.In a complex case of spinal stabilization (t10-ilieum) undergoing multiple revision surgeries, a bilateral rod breakage has been reported.Pre-revision imaging only shows evidence of breakage in the upper right rod which appears manually bent into a z-shape.The breakage occurred approximately 5 months after the previous surgery (based on the xrays date).Rods often suffer fatigue fractures when fusion does not take place and the device is continuously stressed.In this case, the fracture happened very early, possibly due to the uneven distribution of the load along the construct.For instance, pre-revision x-ray indicates increased kyphosis at the thoracolumbar junction.With the elements at disposal, it is challenging to suspect a defective or malfunctioning device.
 
Event or Problem Description
Revision surgery due to rod breakage (5.5 x 480 mm ti rod) approximately 6 months after the last surgery.The thoracic part of the primary rods was left in the patient since there were lamina bands attached to it.The surgeon then added a rod from the competitor which has a connector attached to it to the thoracic rod.Additionally, he added the two parallel rods to add more stability.Rods and side-to-side connectors are from competitors.The patient had undergone 3 previous surgeries to extend the construct and 2 previous surgeries due to infection (no medacta devices revised).
 
Additional Manufacturer Narrative
Items received on 23.May.2024 visual inspection performed by r&d project manager the two rods received were the more caudal of the original construct, that didn't experience any breakage.No defects or anomalies can be detected.The broken part of the device was disposed of by the hospital.No further analysis can be performed with the data provided.

Brand Name
PEDICLE SCREW ROD TI 5.5X480
Common Device Name
SPINE ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19330278
Report Number3005180920-2024-00312
Device Sequence Number6910925
Product Code KWP
UDI-Device Identifier07630030835360
UDI-Public07630030835360
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.50.403
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite